Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Had chest pain, EKG normal. Pain comes when heart beat is low, given famotidine. Have high ph level

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11922 Questions
Hello I am 44 years of age no symptoms healthy , had chest pain minor center slightly o the left of the chest visited my dr he performed EKG said all normal, i noticed pain comes when heart beat is low about 55-58 Bpm, once it is up in the 60 s no pain, any indication of heart beat and pain, he gave me acid reflux medicine, famotidine, i had blood test after i was taking medicine my ph level was high at 8 and urine cloudy , does this have to do with medicine.
Posted Mon, 2 Sep 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 31 minutes later
Brief Answer:
famotidine does not effect the ph

Detailed Answer:
Hi, thanks for using healthcare magic

Famotidine is not associated with a change in the urine pH.

There are some drugs that do affect the pH of the urine including anti acid drugs but famotidine is not in this family of drugs.
It would cause the ph of 8 .This pH can occur due to
(1) other medication such as the antiacids mentioned, some blood pressure medications

(2) urinary tract infections or obstruction of the urinary tract. Obstruction can occur if there is any significant enlargement of the prostate.

(3) high intake of fruits, vegetables and legumes (kidney beans, chick peas, lentils, black eye peas, black peas)

Some persons do report that famotidine causes the urine to darken but this is not common.

If there is no indication of urinary tract infection or obstruction , your doctor may consider repeating the test at a later date to see if there is any change.

I hope this helps, feel free to ask any questions

Above answer was peer-reviewed by
Follow-up: Had chest pain, EKG normal. Pain comes when heart beat is low, given famotidine. Have high ph level 8 minutes later
Chest pain and loe heart beat???
Answered by Dr. Michelle Gibson James 24 minutes later
Brief Answer:
May be related to the sinoatrial node

Detailed Answer:

Chest pain can occur due to any of the structures in the chest from the skin inwards.

IN terms of the heart- heart related pain is usually related to decreased blood supply to some part of the chest.
This type of pain also tends to occur with activity when the heart is working the hardest, at this point the heart rate would usually be higher than normal because it is stressed.

This is a small group of persons who have decreased blood supply to the sinoatrial node.
This is the part of the heart that sends out the signal for the heart to beat.
In this case, there is reduced heart rate along with chest pain.

Your doctor may consider a holter (24 hour ECG) and echo to determine if this is the case for you.

Chest pain can also be related to the esophagus (GERD), the lungs, the muscles and soft tissue in the chest.
You are currently being treated for GERD. This would normally cause a burning chest pain which is usually worse in the early morning or at night,bloating, acid taste in the mouth, cough.
It does not affect the heart rate unless it is so severe that the distress of the pain causes the heart to race.
GERD would not account for your low heart rate and it is not known to cause pain at this rate.

Please feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor